Hail, Newton
- When
- December 20, 6:30 AM CST
- Where
- Newton County, 2.25 mi SE of Wiergate
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.000, -93.670
Large hail was reported in thunderstorms across southeast Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Large hail was reported in thunderstorms across southeast Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 20, 5:47 AM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 547 AM CST THU DEC 20 2007 .DISCUSSION...UPPER TROF CURRENTLY HEADING THROUGH CENTRAL TEXAS...WITH NUMEROUS SHOWERS AND THUNDERSTORMS BREAKING OUT AHEAD OF IT OVER SOUTHEAST TEXAS INTO ARKANSAS. PRETTY MUCH GARDEN VARIETY CONVECTION OVER OUR NECK OF THE WOODS THUS FAR...BUT AS GREATER LIFT AND INSTABILITY SPREAD EAST...AN INCREASE INTENSITY AND COVERAGE IS EXPECTED TO FOLLOW SUIT. LATEST LAPS ANALYSIS SHOWS THE BEST LIFT OCCURRING AHEAD OF THE AXIS OF GREATEST INSTABILITY...AS WAS PROGGED BY THE GFS YESTERDAY. NEVERTHELESS...THERE IS SUFFICIENT SHEAR IN PLACE TO SUPPORT SEVERE THUNDERSTORMS...INCLUDING TORNADOES...AND WILL CONTINUE TO MENTION SEVERE THUNDERSTORMS IN THE ZFP...ALONG WITH HEAVY RAINFALL. MAJORITY OF ACTIVITY EXPECTED TO HAVE ENDED BY THIS AFTERNOON...WITH DRIER AND THEN COOLER AIR EXPECTED TO FILTER INTO THE REGION BY TONIGHT. A WET GROUND...CLEAR SKY...LIGHT WINDS AND A VERY DRY ATMOSPHERE ABOVE THE NOCTURNAL BOUNDARY LAYER COULD LEAD TO SOME RADIATION FOG TONIGHT INTO FRIDAY MORNING...AND HAVE INSERTED PATCHY FOG INTO THE GRIDS/ZFP. WITH DRY AIR IN PLACE UNDERNEATH SHORTWAVE RIDGING ALOFT...TEMPERATURES WILL BE QUITE WARM ON FRIDAY...AND HAVE GONE AOA THE WARMEST GUIDANCE. NEXT BONE FIDE COLD FRONT STILL PROGGED TO MOVE THROUGH THE AREA ON SATURDAY...AND ALTHOUGH THERE ARE SOME TIMING/MOISTURE AVAILABILITY DIFFERENCES...FELT CONFIDENT IN INCREASING POPS A LITTLE FOR SATURDAY. SUNDAY WILL BE DRY IN THE WAKE OF THIS FRONT...BUT THE FORECAST BEYOND THIS IS STILL FRAUGHT WITH UNCERTAINTY...WHICH IS NOT UNCOMMON IN A PROGRESSIVE PATTERN. HAVE STUCK WITH THE ECMWF FOR THE MOST PART...SINCE IT HAS REMAINED MORE CONSISTENT THAN THE GFS...BUT BE AWARE THAT THE FORECAST BEYOND SUNDAY COULD CHANGE QUITE A BIT BETWEEN NOW AND THEN. && .AVIATION...NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE AREA TODAY...WITH THE GREATEST CHANCE AT KBPT-KLCH-KAEX EARLY THIS MORNING...SHIFTING TO KLFT AND KARA BY LATE MORNING/EARLY AFTERNOON. SOME OF THE STORMS COULD BE SEVERE...WITH DAMAGING WINDS...HAIL...AND TORNADOES ALL POSSIBLE. OTHERWISE...WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAINFALL WILL BE HAZARDS WITH STRONGER THUNDERSTORMS. && .MARINE...SOUTHERLY WINDS ARE FORECAST TO INCREASE TODAY INTO THE 15 TO 20 KNOT RANGE AHEAD OF A SURFACE FRONT THAT IS FORECAST TO MOVE THROUGH THE AREA. WILL HEADLINE SCEC FOR ALL MARINE ZONES. A LIGHT TO MODERATE NORTHERLY FLOW WILL PREVAIL IN THE WAKE OF THE BOUNDARY TONIGHT...WITH A LIGHT ONSHORE FLOW RESUMING ON FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 49 76 58 / 90 10 10 20 KBPT 76 51 77 58 / 80 10 10 20 KAEX 72 47 75 53 / 80 10 10 20 KLFT 74 51 75 56 / 90 10 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...SCEC ALL MARINE ZONES TODAY. && PUBLIC/MARINE...13 AVIATION...19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 601 AM CST THU DEC 20 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-211215- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 601 AM CST THU DEC 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TODAY...AS NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ACROSS THE OUTLOOK AREA. LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE POSSIBLE WITH ANY STORMS THAT CAN BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA ON SATURDAY. AT THIS TIME...THERE APPEARS TO BE AT LEAST A SLIGHT RISK OF SEVERE THUNDERSTORMS. THIS POTENTIAL THREAT WILL BE FURTHER REFINED IN LATER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY. 13
The national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72611, 72612, 72613.